EconPapers    
Economics at your fingertips  
 

Markov-switching quantile autoregression: a Gibbs sampling approach

Xiaochun Liu () and Richard Luger

Studies in Nonlinear Dynamics & Econometrics, 2018, vol. 22, issue 2, 0

Abstract: We extend the class of linear quantile autoregression models by allowing for the possibility of Markov-switching regimes in the conditional distribution of the response variable. We also develop a Gibbs sampling approach for posterior inference by using data augmentation and a location-scale mixture representation of the asymmetric Laplace distribution. Bayesian calculations are easily implemented, because all complete conditional densities used in the Gibbs sampler have closed-form expressions. The proposed Gibbs sampler provides the basis for a stepwise re-estimation procedure that ensures non-crossing quantiles. Monte Carlo experiments and an empirical application to the U.S. real interest rate show that both inference and forecasting are improved when the quantile monotonicity restriction is taken into account.

Keywords: asymmetric Laplace distribution; Gibbs sampler; non-crossing quantiles; quantile regression; regime changes (search for similar items in EconPapers)
JEL-codes: C11 C22 C51 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/snde.2018.22.issu ... -0078.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:22:y:2018:i:2:p:0:n:4

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/snde

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-10-14
Handle: RePEc:bpj:sndecm:v:22:y:2018:i:2:p:0:n:4